MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TF ULTRA 2 UBRAID AND NDLS 5.5MM TI; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TF ULTRA 2 UBRAID AND NDLS 5.5MM TI; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202618
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during a procedure the twinfix ultrabraid anchor broke.It is unknown how the procedure was finished and if there was a surgical delay.No patient complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: case-(b)(4).H6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was no way to determine if the device contributed to the reported event.A complaint history review concluded this was an isolated event.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the part drawing found that found that no burrs, cracks, or contamination is allowed.A certification of compliance to material and processing specifications is required.It was reported during an unknown procedure the twinfix ultrabraid anchor broke.Based on the limited information provided, it is unknown how the surgery was completed and if there was a surgical delay.However, per case details, the surgeon is not worried as the result of the failure was bone quality.No patient complications were reported.Therefore, no further clinical/medical assessment is warranted at this time.The complaint was not confirmed.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
TF ULTRA 2 UBRAID AND NDLS 5.5MM TI
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13518174
Report Number1219602-2022-00201
Device Sequence Number5298811
Product Code MBI
UDI-Device Identifier03596010656131
UDI-Public03596010656131
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K100159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2026
Device Model Number72202618
Device Catalogue Number72202618
Device Lot Number2072990
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2022
Supplement Date Received by Manufacturer03/18/2022
Initial Report FDA Received Date02/11/2022
Supplement Report FDA Received Date03/22/2022
Date Device Manufactured05/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown